Alert archive / Virginia / Wind Advisories in 2018
Wind Advisory 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Oct 20, 2018, 1:10 PM EDT for 8 counties in West Virginia; 21 counties in Virginia; Allegany County, Frederick County, Washington County, Maryland. It took effect at Oct 20, 2018, 10:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 1:10 PM EDT (17:10 UTC)
- In effect from
- Oct 20, 2018, 10:00 PM EDT
- Expired
- Oct 21, 2018, 7:39 AM EDT
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
All 32 counties
Allegany County, MD, Frederick County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 95 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926 WWUS71 KLWX 201710 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 110 PM EDT Sat Oct 20 2018 MDZ003-004-501-502-VAZ025>031-040-501-503>505-507-508-WVZ050>053- 055-501>506-210115- /O.NEW.KLWX.WI.Y.0009.181021T0200Z-181021T1200Z/ Washington-Frederick MD-Extreme Western Allegany- Central and Eastern Allegany-Augusta-Rockingham-Shenandoah- Frederick VA-Page-Warren-Clarke-Rappahannock-Northern Fauquier- Western Highland-Eastern Highland-Western Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Hagerstown, Frederick, Ballenger Creek, Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Washington, Warrenton, Hightown, Monterey, Purcellville, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 110 PM EDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT SUNDAY... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect from 10 PM this evening to 8 AM EDT Sunday. * TIMING...Beginning late this evening across the Appalachians and shortly after midnight across the Blue Ridge. The strongest wind gusts will be diminishing near sunrise. * WINDS...Northwest 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ HTS
3 follow-up statements
986 WWUS71 KLWX 202352 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 752 PM EDT Sat Oct 20 2018 MDZ003-004-501-502-VAZ025>031-040-501-503>505-507-508-WVZ050>053- 055-501>506-210800- /O.CON.KLWX.WI.Y.0009.181021T0200Z-181021T1200Z/ Washington-Frederick MD-Extreme Western Allegany- Central and Eastern Allegany-Augusta-Rockingham-Shenandoah- Frederick VA-Page-Warren-Clarke-Rappahannock-Northern Fauquier- Western Highland-Eastern Highland-Western Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Hagerstown, Frederick, Ballenger Creek, Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Washington, Warrenton, Hightown, Monterey, Purcellville, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 752 PM EDT Sat Oct 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * TIMING...Beginning late this evening across the Appalachians and shortly after midnight across the Blue Ridge. The strongest wind gusts will be diminishing near sunrise. * WINDS...Northwest 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
598 WWUS71 KLWX 210805 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 405 AM EDT Sun Oct 21 2018 VAZ025-040-507-508-211615- /O.NEW.KLWX.FZ.W.0008.181022T0400Z-181022T1400Z/ /O.CON.KLWX.WI.Y.0009.000000T0000Z-181021T1200Z/ Augusta-Rappahannock-Northern Virginia Blue Ridge- Central Virginia Blue Ridge- Including the cities of Staunton, Waynesboro, Stuarts Draft, Washington, Big Meadows, and Wintergreen 405 AM EDT Sun Oct 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... The National Weather Service in Baltimore MD/Washington has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM EDT Monday. * TEMPERATURES...As low as 32. * TIMING...Now through sunrise. * WINDS...Northwest 10 to 20 mph with gusts up to 45 mph. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ VAZ036>039-211615- /O.NEW.KLWX.FZ.W.0008.181022T0400Z-181022T1400Z/ Nelson-Albemarle-Greene-Madison- Including the cities of Lovingston, Charlottesville, Stanardsville, and Madison 405 AM EDT Sun Oct 21 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... The National Weather Service in Baltimore MD/Washington has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM EDT Monday. * TEMPERATURES...As low as 32. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MDZ003-004-VAZ501-505-211615- /O.NEW.KLWX.FR.Y.0004.181022T0400Z-181022T1400Z/ /O.CON.KLWX.WI.Y.0009.000000T0000Z-181021T1200Z/ Washington-Frederick MD-Northern Fauquier-Western Loudoun- Including the cities of Hagerstown, Frederick, Ballenger Creek, Warrenton, and Purcellville 405 AM EDT Sun Oct 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... The National Weather Service in Baltimore MD/Washington has issued a Frost Advisory, which is in effect from midnight tonight to 10 AM EDT Monday. * TEMPERATURES...As low as 35. * TIMING...Now through sunrise. * WINDS...West 10 to 20 mph with gusts up to 45 mph. * IMPACTS...Frost could harm sensitive outdoor vegetation. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DCZ001-MDZ005-006-011-013-014-016-503>508-VAZ050>057-502-506- 211615- /O.NEW.KLWX.FR.Y.0004.181022T0400Z-181022T1400Z/ District of Columbia-Carroll-Northern Baltimore- Southern Baltimore-Prince Georges-Anne Arundel-Charles- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Orange-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George-Southern Fauquier-Eastern Loudoun- Including the cities of Washington, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Orange, Gordonsville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg, Dahlgren, Turnbull, Leesburg, Ashburn, and Sterling 405 AM EDT Sun Oct 21 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... The National Weather Service in Baltimore MD/Washington has issued a Frost Advisory, which is in effect from midnight tonight to 10 AM EDT Monday. * TEMPERATURES...As low as 35. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MDZ501-502-VAZ026>031-503-504-WVZ050>053-055-501>506-211200- /O.CON.KLWX.WI.Y.0009.000000T0000Z-181021T1200Z/ Extreme Western Allegany-Central and Eastern Allegany-Rockingham- Shenandoah-Frederick VA-Page-Warren-Clarke-Western Highland- Eastern Highland-Hampshire-Morgan-Berkeley-Jefferson-Hardy- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- Including the cities of Frostburg, Cumberland, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 405 AM EDT Sun Oct 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TIMING...Now through sunrise. * WINDS...Northwest 15 to 20 mph with gusts up to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
801 WWUS71 KLWX 211139 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 739 AM EDT Sun Oct 21 2018 VAZ025-040-507-508-211945- /O.CAN.KLWX.WI.Y.0009.000000T0000Z-181021T1200Z/ /O.CON.KLWX.FZ.W.0008.181022T0400Z-181022T1400Z/ Augusta-Rappahannock-Northern Virginia Blue Ridge- Central Virginia Blue Ridge- Including the cities of Staunton, Waynesboro, Stuarts Draft, Washington, Big Meadows, and Wintergreen 739 AM EDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Baltimore MD/Washington has cancelled the Wind Advisory. * TEMPERATURES...As low as 32. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MDZ003-004-VAZ501-505-211945- /O.CAN.KLWX.WI.Y.0009.000000T0000Z-181021T1200Z/ /O.CON.KLWX.FR.Y.0004.181022T0400Z-181022T1400Z/ Washington-Frederick MD-Northern Fauquier-Western Loudoun- Including the cities of Hagerstown, Frederick, Ballenger Creek, Warrenton, and Purcellville 739 AM EDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Baltimore MD/Washington has cancelled the Wind Advisory. * TEMPERATURES...As low as 35. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MDZ501-502-VAZ026>031-503-504-WVZ050>053-055-501>506-211245- /O.CAN.KLWX.WI.Y.0009.000000T0000Z-181021T1200Z/ Extreme Western Allegany-Central and Eastern Allegany-Rockingham- Shenandoah-Frederick VA-Page-Warren-Clarke-Western Highland- Eastern Highland-Hampshire-Morgan-Berkeley-Jefferson-Hardy- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- Including the cities of Frostburg, Cumberland, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 739 AM EDT Sun Oct 21 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Baltimore MD/Washington has cancelled the Wind Advisory. The core of the gustiest winds have pushed east of the area. It will still be a windy morning, with northwest gusts of 30 to 40 mph. $$ VAZ036>039-211945- /O.CON.KLWX.FZ.W.0008.181022T0400Z-181022T1400Z/ Nelson-Albemarle-Greene-Madison- Including the cities of Lovingston, Charlottesville, Stanardsville, and Madison 739 AM EDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... * TEMPERATURES...As low as 32. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ DCZ001-MDZ005-006-011-013-014-016-503>508-VAZ050>057-502-506- 211945- /O.CON.KLWX.FR.Y.0004.181022T0400Z-181022T1400Z/ District of Columbia-Carroll-Northern Baltimore- Southern Baltimore-Prince Georges-Anne Arundel-Charles- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Orange-Culpeper- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George-Southern Fauquier-Eastern Loudoun- Including the cities of Washington, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Orange, Gordonsville, Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg, Dahlgren, Turnbull, Leesburg, Ashburn, and Sterling 739 AM EDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT MONDAY... * TEMPERATURES...As low as 35. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ HTS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Oct 20, 10:14 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Oct 20, 10:14 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1014 AM EDT Sat Oct 20 2018
.SYNOPSIS...
A strong cold front in the Great Lakes region will cross the
area late today followed by high pressure for Sunday through
Monday. Another cold front will cross the area on Tuesday with
high pressure building again over the region during the middle
of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Pressure discontinuity/weak cold front hung up across the Blue
Ridge late this morning. Forcing for precip displaced southeast
of there...clipping the tip of southern Maryland. Everything
will gradually shift east today as the longwave trough axis
across the Great Lakes digs/pivots east. Expect a mostly cloudy
day with temperatures getting into the lower-mid 60s for most.
The Potomac Highlands may be close to high temperatures already,
as these zone already behind the front and poised to recieve
cold advection.
Strong cdfnt will cross the area early this evening. Strong
height falls are fcst over the area ahead of h5 trof passage and
will provide plenty of forcing and cold air advection aloft
will help steepen lapse rates with sct showers expected even
perhaps a rumble of thunder as BUKFKIT soundings show sufficient
instability and low equilibrium temperatures to support low-
topped t-storms. SPC Day 1 Otlk has northern areas in a general
t-storm threat. Based on GFS stability indices, these appear
more likely over eastern PA.
Trough axis crosses the area around 06Z Sun with subsidence
inversion strengthening shutting off precip east of the
Appalachians. Strong pressure rises will result in windy
conditions with gusts up to 35 kt. Snow showers will fly over
the mtns with 1-2 inches of accumulation possible.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Windy and chilly on Sun under strong NW flow. Right now.
Thinking that winds will remain below advy criteria (<40 kt) and
remain inthe 30-35 kt range late Sat night and Sun. High
pressure builds over the area Sun night with diminishing winds.
Cold with lows around or below freezing west of the Blue Ridge
and mid 30s east except warmer in the city centers.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Low pressure tracking eastward from the Great Lakes into the New
England states on Tuesday will be responsible for dragging a
moisture starved cold front through our area during the afternoon
and evening hours. Ahead of the front, west to southwest flow will
allow for near normal temperatures on Tuesday, with highs in the 60s
for much of the area, 50s in the mountains.
Behind the front, winds will shift out of the northwest as Canadian
high pressure builds into the Great Lakes region. This high will
slowly move eastward through the end of the work week and dominate
our weather features. As such, we are advertising below normal
temperatures and dry conditions persisting through Friday. High
temperatures will top out in the 50s and overnight lows will favor
the middle 30s to middle 40s area wide.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
A few thin spots evident on visible satellite, especially across
northern Maryland into the eastern West Virginia panhandle. On
the whole, anticipate VFR ceilings through the day, based near
050-060. Frontal passage expected by 00Z with shifting winds
and winds gusting up to 35 kt 06z- 18Z Sun. Winds diminish late
on Sun.
A dry cold front will move through the terminals Tuesday afternoon
and evening, with the only consequence being southwesterly winds
veering out of the northwest during its passage. Winds will gust
upwards of 20 knots during the day on Tuesday ahead of the front,
with VFR conditions prevailing. High pressure over the Great Lakes
will build slowly eastward through Friday, promoting northerly winds
and dry conditions, thus VFR flying conditions is expected.
&&
.MARINE...
SCA through this evening, then gale warning all waters beginning
around 05Z and continuing through 21Z Sun.
SCA conditions expected Tuesday ahead of an approaching cold front
with gusty southwesterly winds. The dry cold front will move through
the waters Tuesday night, as SCA gusts turn out of the northwest.
SCA conditions likely to remain through Wednesday night and
potentially into Thursday as northerly breezes remain elevated as
high pressure builds over the Great Lakes. The high finally settles
over the region late Thursday and Friday, improving the likelihood of
winds dropping below SCA criteria.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ530>543.
Gale Warning from midnight tonight to 6 PM EDT Sunday for
ANZ530>543.
&&
SYNOPSIS...LFR
NEAR TERM...HTS/LFR
SHORT TERM...LFR
LONG TERM...BKF
AVIATION...HTS/LFR/BKF
MARINE...LFR/BKFHazardous weather outlook, Oct 20, 5:19 AM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 519 AM EDT Sat Oct 20 2018 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-211000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 519 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Today and Tonight A Gale Warning is in effect for all the waters beginning at midnight tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Gale Warning is in effect for all the waters through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-211000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 519 AM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Virginia, 2018Wind Advisories in West Virginia, 2018Wind Advisories in Maryland, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.